MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED # T3-I4 L; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED # T3-I4 L; KNEE TIBIAL TRAY
Catalog Number 02.12.T3I4L
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2018.Lot 164018: (b)(4) items manufactured and released on 05 september 2016.Expiration date: 2021-08-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on dec 7, 2018: anterior tibial tray subsidence in cemented tka 1, 5 years after primary operation.The reasons may be insufficient covering of the tibial plateau, perhaps due to a particular anatomical shape, or secondary mechanical deficiency of the supporting bone.This problem cannot be ascribed to an implant malfunction.
 
Event or Problem Description
The patient came in 1 year and 7 months after primary surgery due to instability, caused by the subsidence of the tibial tray.The surgeon revised the tibial tray and insert.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On january 30, 2019 the surgeon informed us that the patient had severe osteoporosis: as a consequence, the medical affairs director updated his clinical evaluation as follows: anterior tibial tray subsidence in cemented tka 1.5 years after primary operation.The reasons may be insufficient covering of the tibial plateau, perhaps due to a particular anatomical shape or secondary mechanical deficiency of the supporting bone, reportedly due to intervened severe osteoporosis.This problem cannot be ascribed to an implant malfunction.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED # T3-I4 L
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8141705
Report Number3005180920-2018-00976
Device Sequence Number11199037
Product Code JWH
UDI-Device Identifier07630030827136
UDI-Public07630030827136
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Catalogue Number02.12.T3I4L
Device Lot Number164018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;